Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to resolve problem of autistic child who masturbates frequently?

Answered by
Dr.
Dr. Praveen

General & Family Physician

Practicing since :2008

Answered : 1055 Questions

default
Posted on Thu, 5 Dec 2013 in Mental Health
Question: My grandson, who has autism, masturbates and his learning center wants to have him removed. Is there any medicine that he can take to stop this. He is nonverbal.
doctor
Answered by Dr. Praveen 54 minutes later
Brief Answer: He needs behavioral therapy & mirtazapine Detailed Answer: Hi. Thanks for writing on XXXXXXX Children with autism (teens and children) do not have the notion of 'private' or 'public' and that some behaviors are done only in 'private'. If your grandson is showing a tendency to masturbate in public/school he has to be told that this is a behavior which takes place in private (at home). At home he needs to have his private place (bedroom) where he needs to be redirected. If this behavior becomes a disturbing trend then I suggest to talk to a psychiatrist for further management. Pharmacological therapy (mirtazapine) is available for the treatment of this problem and has to be taken under medical supervision. Write to us for further queries.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Mirtazapine

doctor1 MD

My MD has put me on Mirtazapine (50Mg) for sleep. I have frequent ( once every 2 months) A-fib and have had a kidney removed. I have tried it once and don t like it as I had A-fib the morning after.. I used Zoplicone once and much preferred it. What do you suggest?

doctor1 MD

hi, what I'm needing to know is if the mirtazapine I'm taking which is 1/4 of a 7.5 dosage could lower my blood pressure. My blood pressure is usually fairly normal, but when I was checked yesterday at my doctors, she said it was 98, a little low..I'm 36 female, have been pretty healthy all my life, but also, I started taking Biaxin which I was told increases the mitazapine in your system a bit.

doctor1 MD

my wife is struggling with weight loss , loss of mobility, anxiety, depression, and severe leg tremors. she has been to Shands Hospital and Mayo Clinic, plus 2 neurologists locally and no one can pinpoint her problem. she has had changes in her...

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper medication for her condition or if another antidepressant would be preferable. From my online research it...

doctor1 MD

My right leg has been numb from the knee and below for 3 weeks now since the last 5 days it is swollen, numb, itching and painful.

doctor1 MD

23. 5'3. 115. Right now I am taking prenatals(not pregnant), remeron for insomnia and Zoloft for anxiety. I did not take them last night. And woke up around 6. Went to the bathroom, peed a little but had a hard time peeing. Then when I went back to lay down my heart starting racing, my chest got warm and my body was all tingly. My family does have a history Narcolepsy and anxiety and depressions. I had an episode about a month ago about 6 hours after I got the HPV shot. My heart was racing, my vision was getting black and fuzzy, hard time breathing and this tingly and warm feeling was from head to toe. I hope this helps...

doctor1 MD

Ive been taking 15 mg of mirtazapine for over 2 years and recently added deplin 7.50, feel tingling in arms, hands, legs, feet and burning sensations and started feeling nausea. Wondering if the mirtazapine and deplin together aren t agreeing with me?